Authors: Baralić, Đorđe
Prvulović, Branislav
Stojanović, Gordana
Vrećica, Siniša
Živaljević, Rade 
Affiliations: Mathematical Institute of the Serbian Academy of Sciences and Arts 
Title: Topological obstructions to totally skew embeddings
Journal: Transactions of the American Mathematical Society
Volume: 364
Issue: 4
First page: 2213
Last page: 2226
Issue Date: 31-Jan-2012
Rank: M21
ISSN: 0002-9947
DOI: 10.1090/S0002-9947-2011-05499-1
Abstract: 
Following Ghomi and Tabachnikov's 2008 work, we study the invariant N(M n) defined as the smallest dimension N such that there exists a totally skew embedding of a smooth manifold M n in ℝ N. This problem is naturally related to the question of estimating the geometric dimension of the stable normal bundle of the configuration space F 2(M n) of ordered pairs of distinct points in M n. We demonstrate that in a number of interesting cases the lower bounds on N(M n) obtained by this method are quite accurate and very close to the best known general upper bound N(M n) ≤ 4n+1 established by Ghomi and Tabachnikov. We also provide some evidence for the conjecture that for every n-dimensional, compact smooth manifold M n (n > 1).
Publisher: American Mathematical Society
Project: Geometry and Topology of Manifolds, Classical Mechanics and Integrable Dynamical Systems 
Topology, geometry and global analysis on manifolds and discrete structures 

Show full item record

SCOPUSTM   
Citations

6
checked on Feb 4, 2023

Page view(s)

12
checked on Feb 5, 2023

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.